MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Codes Break (1069); Burst Container or Vessel (1074)
Health Effect - Clinical Codes Ischemia (1942); Muscle Weakness/Atrophy (1967); Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the marathon catheter distal end broke.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm.The access vessel was the femoral artery.It was noted the patient's vessel tortuosity was normal.It was reported that during arteriovenous malformation embolization with onyx, a fracture occurred approximately 25 cm from the distal end of the microcatheter, leaving the distal segment inside the patient¿s body when the catheter was withdrawn at the end of the embolization.The reported device and any accessory devices were prepared as indicated inthe instructions for use (ifu).The catheter was flushed per the ifu.No patient symptoms or complications were associated with this event.Ancillary devices include onyx.
 
Event or Problem Description
Additional information received reported that the cause of the event was not determined.The patient experienced ischemic symptoms and weakness in the corresponding upper limb.It was unknown if there was any medical or surgical interventions required.It was confirmed that one vial of onyx was actually injected, not two.A continuous infusion was used, approximately two minutes from injection to extubation.There was reflux of approximately 1 cm.The dead space of the delivery catheter was filled with dmso.The marathon catheter was not removed from the patient.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition: the marathon micro catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: no damages or irregularities were found with the marathon hub.Onyx residue was found within the marathon hub.No damages were found with the marathon hub (figure c).The marathon micro catheter body was found broken at ~140.6cm from the proximal end.Therefore, ~21.9cm to ~26.9cm of the distal micro catheter was missing.The break edge exhibit stretching and jagged edges (figure d).Testing/analysis: the marathon total length and usable length could not be reliably measured as the distal segment was not returned for analysis.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter separation/break¿ was confirmed.It is possible that the onyx solidified, entrapping the distal tip within the aneurism, causing the micro catheter to break when retracted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23099839
Report Number2029214-2025-02051
Device Sequence Number8685805
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)271213(10)D006846
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberD006846
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer09/24/2025
11/19/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/24/2025
11/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexMale